MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS LARGE BLADE (H=75 MM); SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMIS LARGE BLADE (H=75 MM); SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.15.10.0041
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 12 march 2019: lot 1652559: (b)(4) items manufactured and released on 14-nov-2016.No anomalies found related to the problem.To date, another similar event has been reported on this lot (complaint (b)(4) [mdr 2018-00775]).Preliminary investigation performed on 13 february 2019 by r&d product manager: the photos show the blade with the broken teeth.The charnley blades are instruments properly designed for amis approach and are widely used in the total hip arthroplasty providing a correct help during surgery.The root cause of the event can not be determined with certainty: probably the impingement with the head can be related to a choice of a too much big blade respect to the patient's size, as the terminal part of the blade (with the teeth) could have gone in impingent with the head; anyway, this remains only an hypothesis, as the size of the patient is unknown.
 
Event or Problem Description
During the hip reduction the ceramic ball head went in impingement with the medial blade.The surgeon noticed the broken teeth and removed them.After a c-arm check he swapped the ceramic head and completed the surgery successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: after visual inspection of the received devices i confirm what reported in the preliminary investigation.

Brand Name
AMIS LARGE BLADE (H=75 MM)
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8421001
Report Number3005180920-2019-00147
Device Sequence Number2170363
Product Code LXH
UDI-Device Identifier07630040734646
UDI-Public07630040734646
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.15.10.0041
Device Lot Number1652559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient Weight65